Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

84yrs old has purple patches on lower abdomen. Tingling feeling. History of vena cava filter. Could this be related?

What would cause my 84 year old mother to have two identical purple patches on either side of her lower abdomen stretching from the pelvic bone height to the top of the leg? She had a vena cava filter inserted 2 years ago. Could this be related? She feels no pain but there is a tightness and occasional stinging feeling in the area affected on both sides.
Asked On : Sun, 26 Aug 2012
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Ayurveda Specialist 's  Response
1. Inferior vena cava filter are used to prevent recurrent thrombosis/pulmonary emboli, if she is on anticoagulant therapy then it can be a possibility of purple patches due to the anti coagulant drug.
2. Diagnosis will be based on the symptoms and their development, a careful medical history, and blood and urine tests. X rays or computed tomography scans (CT) may be performed to assess complications.
Answered: Wed, 9 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor